Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Local cohomology of Rees algebras and Hilbert functions

Authors: Bernard Johnston and Jugal Verma
Journal: Proc. Amer. Math. Soc. 123 (1995), 1-10
MSC: Primary 13D45; Secondary 13A30, 13D40
MathSciNet review: 1217453
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let I be an ideal primary to the maximal ideal in a local ring. We utilize two well-known theorems due to J.-P. Serre to prove that the difference between the Hilbert function and the Hilbert polynomial of I is the alternating sum of the graded pieces of the graded local cohomology (with respect to its positively-graded ideal) of the Rees ring of I. This gives new insight into the higher Hilbert coefficients of I. The result is inspired by one due to J. D. Sally in dimension two and is implicit in a paper by D. Kirby and H. A. Mehran, where very different methods are used.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13D45, 13A30, 13D40

Retrieve articles in all journals with MSC: 13D45, 13A30, 13D40

Additional Information

PII: S 0002-9939(1995)1217453-X
Keywords: Hilbert polynomial, local cohomology, Rees ring
Article copyright: © Copyright 1995 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia